Zoloft is making me fat. Help! — (Ask MetaFilter)

To view original article click here

Ask MetaFilter

June 16, 2009 11:30 AM Subscribe

I’ve been on zoloft for a year, and just started taking wellbutrin in addition. Zoloft has made me gain quite a bit of weight, even though I exercise regularly and eat well. How have other people dealt with this?

posted by emilyd22222 at 11:44 AM on June 16, 2009


I am on Zoloft and asked my doc about it recently. He said that research was inconclusive as to whether Zoloft, when it causes the weight gain side effect, does so by (a) increasing appetite, or (b) some other method of deeper change in the way the body processes and stores calories, or a combination of (b) and (c).

For me, I think it is (b), given that I exercised very regularly and continued to gain weight after initially losing most of my postpartum weight. That process is only reducing very slowly as I have halfed my Zoloft dose.

Others might dismiss your feelings about the issue but for me, one of the factors affecting my feelings is how I look, which is very significantly over my natural, normal, healthy weight. I won’t ever suggest anyone discontinue a working medication because of the weight gain, but do try to stay at the lowest effective dose.

posted by bunnycup at 11:50 AM on June 16